Hello. I went to a new dentist to get a filling done and finish a root canal (put a post and crown in). He used mepavacaine (on my recommendation) and put an almalgram filling in (silver) I had approx 1 1/2 tubes of anesthesia for the 2 total procedures. I got home and all of a sudden felt like I bomb went off in my head. I almost passed out. I was sick for a few days, chills, wacked in the head, lathargic. That passed for about a week and then started up again for now the last couple of weeks. Let me preface this all by saying I had a SEVERE reaction to Levaquin 11 months ago and have not been the same. I am concerned, 1. That I can never have dental anesthesia again or 2. That the filling is making me sick. How can I tell if I either had a toxic reaction to either? Are there any tests?? I have not felt right since this happened and my balance is a little off. This has been a terrible experience. I never had a problem with any dental procedures prior to getting the ADR's from taking Levaquin. Any suggestions for someone like me?? I need more dental work done, but I am terrified. I know I will never get another silver filling that is for sure. Thank you for you time on this. I don't know whereelse I can turn. My new dentist doesn't know what to say.

Leave Comment

Comments

  • dr ritz

    dr ritz 20 - January - 2012, at 00:19 AM

  • Vicki, There are amide and ester type of local anesthetic agents. If patient is allergic to one kind of anesthesia, then he can be given other type of anesthesia. Dental work can also be done under oral sedation or laughing gas or general anesthesia.

  • Vicki

    Vicki 19 - January - 2012, at 07:23 AM

  • Thank you for your prompt reply. Can I ask one more question? If I am allergic to local anesthesia - what recourse do I have to have dental work done and have the pain minimized? Again, thank you

  • Dr.Ritz

    Dr.Ritz 19 - January - 2012, at 01:45 AM

  • Adverse drug reaction can occur with local anesthesia. Excess dosage of anesthesia, rapid absorption etc can lead to severe adverse reaction involving central nervous system and heart. Nervousness, lethargy, dizziness, sickness can occur because of allergic reaction. Adverse drug reaction with local anesthesia can be fatal. Immediate reaction occurs with local anesthetics and symptoms because of anesthesia adverse reaction should not be there after so long. Allergic reaction to dental amalgam filling rarely occurs. Surrounding tissues become red and swollen with amalgams. You might be experiencing chills, lethargy, sickness because of some other systemic problems. You can visit a physician for evaluation. Before getting any dental procedure done, tell your dentist about the symptoms which you experienced with anesthesia. Local anesthesia allergy testing can be done to know whether patient is allergic to particular anesthesia or not. For more info on allergies and dentistry, refer to…..    http://www.identalhub.com/dental-allergies-and-dentistry-662.aspx

Free Dental Consultation